Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 24, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 23, 2018, 10:28 AM CST for 10 counties in Texas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2018, 10:28 AM CST (16:28 UTC)
- Expired
- Nov 23, 2018, 12:29 PM CST
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 39 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2184 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979 WWUS74 KLUB 231628 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1028 AM CST Fri Nov 23 2018 TXZ027>029-033>035-039>042-231900- /O.NEW.KLUB.WI.Y.0024.181123T1628Z-181123T1900Z/ Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn-Garza- Including the cities of Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 1028 AM CST Fri Nov 23 2018 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 1 PM CST this afternoon. * TIMING...Through early this afternoon. * WINDS...Westerly to northwesterly at 25 to 35 mph with gusts to 45 mph. * IMPACTS...Strong crosswinds will make travel difficult, especially for high profile vehicles. In addition, the winds may kick up blowing dust, particularly downwind of open fields and construction zones. The wind will also toss around loose Christmas decorations and other unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
984 WWUS74 KLUB 231829 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1229 PM CST Fri Nov 23 2018 TXZ027>029-033>035-039>042-231930- /O.CAN.KLUB.WI.Y.0024.000000T0000Z-181123T1900Z/ Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn-Garza- Including the cities of Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 1229 PM CST Fri Nov 23 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Sustained wind speeds have fallen below 30 mph and will continue to decrease through the afternoon. Thus, the wind advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 23, 5:30 AM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Nov 23, 5:30 AM CST, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 530 AM CST Fri Nov 23 2018 .AVIATION... VFR. Low level wind shear conditions are shifting east of LBB and PVW given onset of breezier westerly surface winds, and should continue at CDS for a couple more hours. Expect winds to ramp up to 20+ knots with higher gusts by 9 to 10 AM, before tapering later this afternoon. && .PREV DISCUSSION... /issued 345 AM CST Fri Nov 23 2018/ DISCUSSION... A fast-moving storm system is pushing across the Rockies early this morning and will rapidly push east of the forecast area after sunrise. This is indicated by clearing of both low and mid- level clouds on the IR fields as well as in the mid-level water vapor imagery. With a progressive flow regime over the region, this will be the first in a series of storm systems that will impact us mainly in the form of breezy to potentially windy conditions through much of the upcoming weekend. Wind speeds will increase after sunrise as mixing starts to take place and downward momentum transfer of stronger winds just above the surface couple with a tightening surface gradient. Already seeing wind speeds increasing from the west across eastern New Mexico so we should see winds gradually veer to more of a westerly direction and start to ramp up in speed. However, the good news is that the window for strongest winds will be this this morning as the surface pressure gradient relaxes through the day and the stronger winds above the surface shift east with the trough. Westerly wind will provide a good downslope component so highs will climb into the 70s across the area. Wind speeds will remain up a bit overnight as zonal flow aloft keeps a weak lee surface trough over or just west of the forecast area. Another fast-moving shortwave will cross the region during the day Saturday which will once again tighten the surface pressure gradient resulting in wind speeds in the 20 to 30 mph range once again. On the heels of this shortwave, a stronger trough will dive southeast across the Rockies while continuing to slowly strengthen. Surface cyclogenesis is expected to occur initially across southeastern Colorado late in the day Saturday and dip southeast into northern Oklahoma by Sunday morning. This will rapidly drive a cold front southward and through the entire forecast area before sunrise while also resulting in a strong pressure gradient behind it. Once again, models and MOS guidance are keeping wind speeds just below wind advisory criteria but this time the potential will exist across the Rolling Plains. It will still be a breezy day across the South Plains as well and both areas should see decreasing wind speeds late in the day as the height gradient aloft and surface pressure gradient both relax considerably. The surface ridge behind the front will settle in over the area by Monday morning resulting in good radiational cooling conditions and went a few degrees under model blend temps. The region will start oft the week under northwesterly flow aloft that gradually transitions back to zonal flow by mid-week. Unfortunately by that point the GFS and ECMWF start to have significant differences regarding the potential for a series of storm systems to move across the region both in timing and strength. The general timing looks to be Wednesday and Thursday for relatively minor waves moving across the region with what could be a much stronger storm impacting the area Friday of next week. Jordan FIRE WEATHER... Although fuel moisture values remain fairly high, a series of storm systems that will bring breezy conditions today then warmer and drier conditions on Saturday may start to cure area fuels. This could increase the fire danger for another day of stronger winds on Sunday but cooler temperatures with this storm system may limit the fire danger. Last limiting factor will be minimum RH values around 20 percent today through Sunday which will help to limit the fire danger somewhat as well. Jordan && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 93
Hazardous weather outlook, Nov 23, 5:01 AM CST, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 501 AM CST Fri Nov 23 2018 TXZ021>044-232315- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 501 AM CST Fri Nov 23 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.